Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 6, NWS Shreveport, LA

March 12, 20155 parishes in Louisiana; 4 counties in Texas; 4 counties in Arkansas

NWS Shreveport, LA issued this flash flood warning at Mar 12, 2015, 8:52 AM CDT for 5 parishes in Louisiana; 4 counties in Texas; 4 counties in Arkansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2015, 8:52 AM CDT (13:52 UTC)
Expired
Mar 12, 2015, 12:45 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 9:20 AM CDTFLASH FLOODShreveport, LABROADCAST MEDIA REPORTS 20 STALLED VEHICLES ON YOUREE DRIVE FROM THE INTERSECTIONS OF SOUTHFIELD ROAD TO STONER AVENUE.
Mar 12, 10:00 AM CDTFLASH FLOODMagnolia, ARSUE STREET WAS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.9 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
417 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WGUS54 KSHV 121352
FFWSHV
ARC027-073-081-091-LAC015-017-031-081-119-TXC067-203-315-365-121745-
/O.NEW.KSHV.FF.W.0006.150312T1352Z-150312T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT THU MAR 12 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
  MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHWESTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  NORTHWESTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHEASTERN CASS COUNTY IN NORTHEASTERN TEXAS...
  EAST CENTRAL HARRISON COUNTY IN NORTHEASTERN TEXAS...
  EASTERN MARION COUNTY IN NORTHEASTERN TEXAS...
  NORTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 1245 PM CDT

* AT 847 AM CDT...THE PUBLIC REPORTED FLASH FLOODING ACROSS THE 
  SHREVEPORT AND PARTS OF BOSSIER CITY IN CADDO AND BOSSIER 
  PARISHES. FLASH FLOODING IS ALREADY OCCURRING. THE SHOWERS AND 
  THUNDERSTORMS PRODUCING THIS FLOODING WERE MOVING TO THE NORTHEAST 
  AT 35 MPH AND PRODUCING RAINFALL AMOUNTS OF ONE TO OVER TWO INCHES 
  IN A SHORT TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES 
  WILL BE POSSIBLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  SHREVEPORT...BOSSIER CITY...TEXARKANA...MINDEN...MAGNOLIA... 
  SPRINGHILL...STAMPS...WALDO...LEWISVILLE...MCNEIL...VIVIAN... 
  HAUGHTON...GREENWOOD...BLANCHARD...WASKOM...BENTON...STONEWALL... 
  SIBLEY...CULLEN AND PLAIN DEALING.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT 
DRIVE INTO HIGH WATER AND IF CAUGHT MOVE TO HIGHER GROUND AND 
ABANDON YOUR VEHICLE. 

&&

LAT...LON 3355 9378 3355 9381 3348 9372 3345 9326
      3338 9311 3338 9298 3302 9300 3302 9324
      3273 9324 3271 9319 3246 9315 3245 9323
      3241 9324 3240 9342 3224 9342 3224 9334
      3223 9335 3214 9407 3360 9403

$$

06
1 follow-up statement
331 
WGUS74 KSHV 121714
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT THU MAR 12 2015

ARC027-073-081-091-TXC067-203-315-365-121712-
/O.CAN.KSHV.FF.W.0006.000000T0000Z-150312T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER AR-LITTLE RIVER AR-LAFAYETTE AR-COLUMBIA AR-HARRISON TX-
CASS TX-MARION TX-PANOLA TX-
1214 PM CDT THU MAR 12 2015

...THE FLASH FLOOD WARNING FOR MILLER...SOUTHEASTERN LITTLE RIVER...
LAFAYETTE...COLUMBIA...EAST CENTRAL HARRISON...SOUTHEASTERN CASS...
EASTERN MARION AND NORTHEASTERN PANOLA COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3220 9359 3217 9403 3276 9403 3275 9345
      3225 9343 3225 9361

$$

LAC015-017-031-081-119-121745-
/O.CON.KSHV.FF.W.0006.000000T0000Z-150312T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOSSIER LA-CADDO LA-RED RIVER LA-WEBSTER LA-DE SOTO LA-
1214 PM CDT THU MAR 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
CENTRAL BOSSIER...CADDO...NORTHWESTERN RED RIVER...SOUTHWESTERN
WEBSTER AND NORTHWESTERN DE SOTO PARISHES...

AT 1202 PM CDT...THE PUBLIC REPORTED THAT THE FLASH FLOODING IS NEAR 
AN END AS WATER CONTINUED TO DRAIN FROM STREETS AND FLOODED AREAS IN 
SHREVEPORT AND BOSSIER CITY LOUISIANA. .

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
SHREVEPORT...BOSSIER CITY...AND MAY AFFECT OTHER COMMUNITIES NEAR 
HAUGHTON...GREENWOOD...BLANCHARD... BENTON...STONEWALL...OIL 
CITY...MOORINGSPORT...BELCHER...FOSTERS... EASTWOOD... 
KEACHI...DIXIE...MC DADE...ROBSON...FERGUSON...BELLEVUE... 
TAYLORTOWN AND FILLMORE.

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE QUARTER OF AN INCH
WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND IF FLOODING CONTINUES TO AFFECT YOUR LOCATION. 
DO NOT DRIVE INTO HIGH WATER ON STREETS AND NEAR WATER CROSSINGS.  

&&

LAT...LON 3220 9359 3217 9403 3276 9403 3275 9345
      3225 9343 3225 9361

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 6:48 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 12, 6:48 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 AM CDT THU MAR 12 2015

.AVIATION...
EXPECT WIDESPREAD IFR WEATHER TODAY INTO TONIGHT...MAINLY FROM
CIGS...RAIN AND FOG. SCATTERED EMBEDDED TSTMS ARE ALSO
EXPECTED...SOME WHICH MAY BE STRONG...CAUSING MODERATE TO SEVERE
TURBULENCE. NO IMPROVEMENT EXPECTED THROUGH 13/12Z.

&&

.PREV DISCUSSION... /ISSUED 540 AM CDT THU MAR 12 2015/

DISCUSSION...
WATER VAPOR LOOP REVEALS STRONG MOISTURE POOL OVER SE TX MOVING
NORTH INTO OUR REGION WITH MORE INTENSE CONVECTION INDICATED
FARTHER EAST OVER THE N CNTRL GULF TO ALONG THE SE LA/MS COAST.
MEANWHILE AT A SFC...LOW REMAINS NEARLY STATIONARY OFF THE LA/TX
COAST JUST SOUTH OF SABINE PASS WITH WIDESPREAD SHWRS NOW WELL
INTO OUR REGION THIS MORNING IN ADDITION TO A FEW EMBEDDED TSTMS
NEAR TOLEDO BEND COUNTRY. EXPECT THE EXPANSION OF SHWRS AND ISOLD
TSTMS TO CONTINUE THROUGHOUT TODAY AS THE UPPER TROF LIFTS FARTHER
NORTH FROM THE COAST...AND AS THE SFC LOW BEGINS TO MOVE INLAND
WITH AN ADVANCING WARM FRONT. THE AXIS OF HEAVY RAINFALL STILL
LOOKS TO BE SETTING UP FROM DEEP E TX INTO TO NW LA THIS MORNING
AND GRADUALLY FILLING IN ACROSS THE REMAINDER OF N LA AND S AR
LATER TODAY THROUGH TONIGHT...PRODUCING 1-3 INCHES OF RAINFALL
ALONG AND EAST OF THIS HEAVIER AXIS WITH LESSER AMOUNTS BACK TO
THE NORTHWEST FROM SE OK DOWN ACROSS THE UPPER PART OF NE TX. AS
FOR THE AREAS WHERE HIGHER AMOUNTS ARE EXPECTED...DECIDED TO
FOREGO A FLASH FLOOD WATCH AS 3/6 HOUR GUIDANCE SUGGESTS AMOUNTS
LIKELY WILL NOT NECESSITATE A WATCH AT THIS TIME. HOWEVER...SOILS
ARE STILL NEAR SATURATION IN SOME AREAS DESPITE THE LAST FEW DRY
DAYS SO TYPICAL FLOOD PRONE AREAS WILL BE A CONCERN ONCE AGAIN.

RAIN WILL CONTINUE THROUGH MUCH OF FRIDAY BUT WILL BEGIN TO LESSEN
IN COVERAGE AND INTENSITY AS THE UPPER TROF AND SFC LOW SHIFT NE
INTO THE MID MS VALLEY. IN THE MEANTIME...WE WILL SEE A WEAK COLD
FRONT ON THE HEELS OF THE DEPARTING TROF ON SATURDAY WHICH MAY BE
ENOUGH TO INITIATE ISOLD TO SCT SHWRS ACROSS THE NRN TWO THIRDS OF
THE REGION BUT DO NOT ANTICIPATE MUCH QPF. CLOUDS WILL CONTINUE TO
LINGER THROUGH THE REMAINDER OF THE WEEKEND ALTHOUGH A DRIER AND
WARMER PATTERN WILL PREVAIL INTO EARLY NEXT WEEK AS UPPER RIDGING
WILL TAKE HOLD ACROSS THE REGION. THE NEXT CHANCE FOR RAIN WILL
COME LATE TUESDAY INTO WEDNESDAY WITH ANOTHER COLD FRONT ADVANCING
SOUTH AND PUSHING OUR TEMPERATURES BACK NEAR OR JUST SLIGHTLY
BELOW SEASONAL AVERAGES. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  60  67  53 / 100  70  40  20
MLU  70  62  71  53 / 100  80  60  20
DEQ  60  55  66  53 /  90  70  40  30
TXK  60  56  66  53 /  90  70  60  20
ELD  63  60  69  54 / 100  80  60  30
TYR  60  54  66  51 /  90  40  30  10
GGG  62  57  67  51 /  90  50  30  10
LFK  65  56  68  52 /  90  50  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 12, 6:25 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT THU MAR 12 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-149>153-165>167-122330-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
625 AM CDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT AS A
SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR
REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS
WELL. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY SATURATED
SOILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON
SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE
REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL
COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

OKZ077-TXZ096-108>111-124-125-136-137-122330-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-
625 AM CDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS WILL PRODUCE RAINFALL AMOUNTS OF NEAR ONE INCH
OR LESS THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE
NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER
LEVEL TROUGH SHIFTING NORTH AS WELL. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON
SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE
REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL
COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

19

In the hours before

Local storm report, Mar 12, 7:06 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 AM CDT THU MAR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      4 SE STONEWALL          32.23N  93.77W
03/12/2015                   DE SOTO            LA   LAW ENFORCEMENT

            DE SOTO PARISH SHERIFF OFFICE REPORTS FLASH FLOODING ON
            RED BLUFF ROAD...JUST EAST OF JESSIE LATIN ROAD
            INTERSECTION. ROAD IS IMPAASSABLE AND IS COVERED WITH
            LOGS AND DEBRIS.

&&

EVENT NUMBER SHV1500249

20
Local storm report, Mar 12, 7:54 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU MAR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      8 NNW CONVERSE          31.89N  93.73W
03/12/2015                   DE SOTO            LA   LAW ENFORCEMENT

            DE SOTO PARISH SHERIFF REPORTS THAT THE INTERSECTION OF
            W.P.A ROAD AND WALKER ROAD WAS COMPLETELY UNDER WATER.

&&

EVENT NUMBER SHV1500250

20
Local storm report, Mar 12, 8:52 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT THU MAR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      SHREVEPORT              32.47N  93.80W
03/12/2015                   CADDO              LA   BROADCAST MEDIA

            WIDESPREAD REPORTS OF STREET FLOODING THROUGHOUT THE
            CITY VIA SOCIAL MEDIA.

&&

EVENT NUMBER SHV1500252

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 5:57 AM CDTAreal Flood AdvisorySHVDe Soto, Sabine63 min
Mar 12, 6:40 AM CDTFlash Flood WarningSHVDe Soto95 min
Mar 12, 7:12 AM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto2 hr
Mar 12, 9:58 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more31 hr
Mar 12, 1:52 PM CDTRiver Flood WarningSHVBossier7 days
Mar 12, 2:29 PM CDTFlash Flood WarningSHVBossier, Caddo, De Soto4 hr

Nearby

Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.